MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HD VAS 2.7 X 30 DEG SHORT NON-A/C; ARTHROSCOPE

SMITH & NEPHEW, INC. HD VAS 2.7 X 30 DEG SHORT NON-A/C; ARTHROSCOPE
Model Number 4131
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection the scope lens were broken in couple of pieces.Backup device available.No delay or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h3, h4: the device, which was not used during the procedure, was returned for evaluation.There was a relationship between the reported event and the device.A visual inspection was performed and showed the scope to have deep distal tip and fiber damage and a bent and dented outertube.The root cause is contact with another source.This failure is confirmed not originate from manufacturing, packaging, or labeling defects.No manufacturing related defects were observed.

Brand Name
HD VAS 2.7 X 30 DEG SHORT NON-A/C
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10212371
Report Number3003604053-2020-00056
Device Sequence Number2404760
Product Code HRX
UDI-Device Identifier03596010122322
UDI-Public03596010122322
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K971253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4131
Device Catalogue Number4131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1